... months ago I started having lite bleeding and cramps.Each month it has gotten worse.Now I have horrible headaches,terrible cramps,still lite bleeding,and terrible mood swings and moods.I went to my gyno and he checked and everything was still in place.He told me that more than likely the hormones in my iud were waning and running out and this is what was causing my problems.He said that the extreme cramps were probably because I had a foreign object in me and that it was intensifing my cramps.My only choices were to either take it out and see if that helped(which he said it may not) or leave it alone for the next year since it was still protecting me from pregnancy.At any rate,he cannot give me hormones because I smoke.And the hormones in the mirena aren't available to be given.I am a monster.I do not know what to do with myself.Does anyone have any suggestions that I can do to relieve my problems?I am unbearable
Your doctor is right ..the side effects are surfacing probably because the Mirena is coming to the end of it's life. If you need it for contraception then I guess you have to leave it in but if it is causing too many problems then perhaps it might be better to remove it and use condoms or something like that temporarily.
You need to stop smoking. I am surprised he will even let you have the Mirena. When you are over 35 and still smoke, you really increase chances of bad side effects like blood clots when you are on birth control hormones and you smoke. You will have a lot more choices if you would stop smoking. There are not many choices for birth control in smoking women over 35. If you dont plan on having kids, there is the tubal ligation route but a lot of docs dont like doing that to a woman who doesnt have children. You are likely not only having a waning of hormones from the Mirena but are likely starting premenopause. This is probably why he feels removing it may not alleviate your symptoms. There is not a great deal you can do especially if you continue to smoke.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 May 2015 • 1 answer
Posted 7 Aug 2015 • 0 answers
Posted 19 Jan 2016 • 1 answer
Posted 21 Jun 2016 • 0 answers
Posted 20 Sep 2016 • 0 answers